MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Headache (1880); Visual Impairment (2138); Discomfort (2330)
Date of Event 03/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent cataract extraction procedure which involved a +21.5 diu525 intraocular lens (iol) in the right eye (od) and a +21.5 diu450 lens in the left eye (os).Post-operatively, the patient experienced difficulty seeing at a distance with the right eye, achieving good vision only for computer distance and closer.During a recent follow-up visit, visual acuity measurements were recorded as 20/125 for distance and 20/30 for intermediate in the right eye.Her post-operative manifest refraction (mrx) is -1.75 +1.50 x 045 od.The patient has been unable to tolerate the anisometropia and has reported frequent headaches.Physician plans to perform an intraocular lens exchange in the right eye with a monofocal toric zcu lens but is facing challenges with lens alignment due to the patient's poor dilation.The physician cannot see toric markings on the lens for alignment, but the physician suspects the lens is not at the desired axis.Physician was going to aim for as close to plano or first minus after plano if it is not more minus than -0.30.The patient does not have posterior capsule opacification, and other assessments show a quiet anterior chamber, clear keratometry readings, and mild dry age-related macular degeneration in the right eye.Pre-op best corrected visual acuity (bcva) 20/25 od and postop mrx showed 20/40 od.Additional information was received, an explant on patient's right eye was performed on march 27, 2025.No complications or sutures were used.Patient with some k edema.The physician recently evaluated the patient at post op month 1, noting her mrx as -1.75 +1.75 x 028 with a visual acuity of 20/50-3.She experienced fluctuating vision during the refraction and had a component of dry eye, using genteal drops 10 times a day.Xiidra was prescribed twice a day (bid) and a lubricating ointment to be used at night.The physician confirmed that her lens was properly positioned and well-centered, the fundus was stable, and the repeat optical coherence tomography (oct) showed that the macula was dry and stable, without any k edema or anterior chamber cells.The physician is considering whether she should have been targeted for a more hyperopic correction to account for the myopic shift she seems to be experiencing again.The patient was scheduled to return in three weeks following the treatments mentioned above, and also arranging for her to see one of his colleagues for a second opinion.
 
Additional Manufacturer Narrative
Section a4: unknown/ not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21999192
Report Number3012236936-2025-000133
Device Sequence Number15805707
Product Code MJP
UDI-Device Identifier05050474749528
UDI-Public(01)05050474749528(17)260717
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberDIU525
Device Catalogue NumberDIU525U215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite